Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 29, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 21, 2013, 1:56 PM MDT for Grant County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2013, 1:56 PM MDT (19:56 UTC)
- Expired
- Jul 21, 2013, 6:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 150 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
479
WGUS54 KEPZ 211956
FFWEPZ
NMC017-220000-
/O.NEW.KEPZ.FF.W.0029.130721T1956Z-130722T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
156 PM MDT SUN JUL 21 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 600 PM MDT
* AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
SHERMAN...
SAN JUAN...
FAYWOOD...
IRON CREEK CAMPGROUND...
GALINAS CANYON...
SR152 BETWEEN SHERWOOD AND FAYWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT NEAR SILVER FIRE BURN AREA.
RAPID RISES IN WATER AND QUICK MOVING DEBRIS FLOWS ARE POSSIBLE.
AVOID CREEKS AND DRAINAGES NEAR BURNED AREAS. MOVE TO HIGHER GROUND
QUICKLY. IF CAUGHT BY FLASH FLOODING OR DEBRIS FLOWS...CALL 911.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.
EXCESSIVE RAINFALL CAN QUICKLY TURN DRY DESERT WASHES AND ARROYOS
INTO RAGING RIVERS...EVEN IN AREAS FAR FROM WHERE RAIN HAS FALLEN. DO
NOT ATTEMPT TO CROSS FLOODED ARROYOS. SWIFTLY MOVING WATER CAN CARVE
DEEP CHANNELS IN PREVIOUSLY SHALLOW WASHES...AND WATER CAN BE MUCH
DEEPER THAN IT APPEARS. IF YOUR ROUTE BECOMES CUT OFF BY FLOODED
ARROYOS...WAIT FOR FLOOD WATERS TO RECEDE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
&&
LAT...LON 3296 10783 3294 10778 3286 10777 3278 10774
3261 10787 3275 10793
$$
PARK2 follow-up statements
340
WGUS74 KEPZ 212206
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
406 PM MDT SUN JUL 21 2013
NMC017-220000-
/O.CON.KEPZ.FF.W.0029.000000T0000Z-130722T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
406 PM MDT SUN JUL 21 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL GRANT
COUNTY UNTIL 600 PM MDT...
AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
ISOLATED SHOWERS ACROSS THE WARNED AREA...BUT RAINFALL AMOUNTS OF
0.30 TO 0.50 INCHES HAVE ALREADY FALLEN ACROSS THE SILVER FIRE BURN
AREA OF GALLINAS CANYON. THIS IS ENOUGH TO TRIGGER FLASH FLOODING
DOWNSTREAM OF THE BURN SCAR.
LOCATIONS IMPACTED INCLUDE...
SHERMAN...
SAN JUAN...
FAYWOOD...
IRON CREEK CAMPGROUND...
GALLINAS CANYON...
SR61 BETWEEN SHERMAN AND FAYWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
&&
LAT...LON 3296 10783 3294 10778 3286 10777 3278 10774
3261 10787 3275 10793
$$
PARK320
WGUS74 KEPZ 212352
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
552 PM MDT SUN JUL 21 2013
NMC017-220007-
/O.EXP.KEPZ.FF.W.0029.000000T0000Z-130722T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
552 PM MDT SUN JUL 21 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL GRANT
COUNTY WILL BE ALLOWED TO EXPIRE AT 600 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3296 10783 3294 10778 3286 10777 3278 10774
3261 10787 3275 10793
$$
PARKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:42 AM MDT, 11 hours 14 minutes earlier.
Area forecast discussion, Jul 21, 2:42 AM MDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 242 AM MDT SUN JUL 21 2013 .SYNOPSIS... HIGH PRESSURE ALOFT WILL GRADUALLY BUILD BACK OVER THE BORDERLAND THROUGH MID-WEEK. THIS WILL RESULT IN A RETURN TO WARMER THAN NORMAL TEMPERATURES. THERE WILL ENOUGH MOISTURE AROUND HOWEVER FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS AND WEST WITH ISOLATED STORMS FOR THE CENTRAL AND EASTERN LOWLANDS. BY NEXT WEEKEND A BACKDOOR COLD FRONT IS FORECAST TO SWEEP INTO THE AREA INCREASING THE CHANCES FOR RAIN. && .DISCUSSION... MODELS CONTINUING RECENT TREND OF BUILDING UPPER HIGH INTO THE REGION OVER THE NEXT SEVERAL DAYS. 00Z HIRES-EAST/NSSL WRF/SPC WRF/4KM AF ENSEMBLES ALL INDICATE LESS CONVECTION TODAY/TONIGHT THAN SATURDAY WITH SOMEWHAT DRIER AIR AND NO SIGNIFICANT ORGANIZING DISTURBANCE. SINCE INHERITED POP GRIDS REFLECTED THIS TREND NICELY MADE NO CHANGES THERE. I WILL HOWEVER KEEP A MODERATE RISK OF BURN SCAR FLOODING FOR THE SILVER FIRE REGION BASED ON RAINFALL SATURDAY NIGHT LOWERING THE AMOUNT NEEDED FOR ADDITIONAL FLOODING. 2ND INVERTED TROUGH EXPECTED TO PASS SOUTH OF THE REGION LATE MONDAY AND TUESDAY. BUMPED THE POPS UP A BIT WITH A BRIEF UPTICK IN MOISTURE. THINGS RETURN TO A WEAK...MAINLY WEST CENTERED...MONSOONAL PATTERN FOR WEDNESDAY THROUGH FRIDAY BEFORE A BACKDOOR COLD FRONT PUSHES THROUGH THE REGION PER GFS/ECMWF/CMC EARLY SATURDAY. MODELS VARY IN PRECIP COVERAGE FOR SATURDAY AND SUNDAY BUT ALL POINT TO INCREASED COVERAGE FROM THE WEDNESDAY-FRIDAY PERIOD. HAVE BUMPED POPS UP A BIT...BUT THEY WILL LIKELY NEED TO BE RAISED MORE AS WE GET INTO THE WORK WEEK SINCE BACKDOOR COLD FRONTS IN LATE JULY CAN BE POTENT RAIN (AND SEVERE WEATHER) PRODUCERS. && .AVIATION...VALID 211200Z-221200Z GNRLY VFR CONDS W SCT070-090 SCT180-200 SCTD BKN040CB OVC080 TSRA WEST OF THE CONT DIVIDE AND MTNS W ISOLD -TSRA ELSEWHERE BTWN 2118 AND 2205Z. LCL WIND GUSTS TO 35KT W A FEW STORMS, SEE TAFS FOR ADDTL DTLS. && .FIRE WEATHER... AS HIGH PRESSURE BUILDS IN ALOFT OVER THE AREA...A WEAK RECYCLING MONSOONAL PATTERN WILL PERSIST MOST OF THE WEEK WITH RELATIVELY HUMID CONDITIONS...LOW HAINES...POOR TO INFREQUENTLY GOOD VENTILATION. WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR THE AREA WEST OF THE CONTINENTAL DIVIDE AND THE SOUTHERN SACRAMENTO MOUNTAINS WITH ISOLATED STORMS ELSEWHERE. STORMS COULD STILL PRODUCE LOCALLY MODERATE TO HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 89 72 93 73 95 / 20 20 20 30 20 SIERRA BLANCA 89 68 91 70 92 / 20 20 30 20 20 LAS CRUCES 88 69 94 70 95 / 20 20 20 20 20 ALAMOGORDO 90 68 94 71 96 / 20 20 20 20 20 CLOUDCROFT 69 50 71 52 74 / 30 40 40 30 30 TRUTH OR CONSEQUENCES 88 68 92 70 95 / 20 20 30 30 20 SILVER CITY 82 63 83 63 85 / 30 30 40 30 40 DEMING 88 67 91 68 94 / 20 20 30 30 20 LORDSBURG 88 67 90 67 93 / 20 30 30 30 30 WEST EL PASO METRO 88 73 92 74 95 / 20 20 20 20 20 DELL CITY 88 66 92 68 92 / 20 20 20 20 10 FORT HANCOCK 92 72 95 73 96 / 20 20 30 30 20 LOMA LINDA 83 64 87 66 91 / 20 20 30 30 20 FABENS 89 71 93 73 95 / 20 20 30 30 20 SANTA TERESA 88 69 92 71 96 / 20 20 20 20 20 WHITE SANDS HQ 89 71 93 73 95 / 20 20 20 30 20 JORNADA RANGE 88 65 93 67 96 / 20 20 20 30 20 HATCH 86 69 91 70 93 / 20 20 20 20 20 COLUMBUS 87 69 91 70 94 / 20 20 30 20 20 OROGRANDE 90 68 94 69 97 / 20 20 20 20 20 MAYHILL 76 56 80 58 82 / 30 30 30 30 40 MESCALERO 80 56 83 56 87 / 30 40 30 20 30 TIMBERON 74 55 77 58 80 / 20 30 30 20 30 WINSTON 80 59 83 59 85 / 40 30 40 30 30 HILLSBORO 84 66 87 66 90 / 20 20 30 30 30 SPACEPORT 88 67 93 69 95 / 20 20 20 20 20 LAKE ROBERTS 81 60 83 60 85 / 50 50 60 40 50 HURLEY 82 63 85 64 87 / 30 30 40 30 30 CLIFF 88 62 89 64 93 / 40 30 40 30 40 MULE CREEK 84 56 85 59 88 / 40 30 40 40 40 FAYWOOD 83 65 84 65 88 / 30 30 30 30 30 ANIMAS 85 67 88 67 91 / 30 30 30 30 30 HACHITA 86 66 89 67 92 / 20 30 30 30 30 ANTELOPE WELLS 82 66 86 65 89 / 30 30 30 30 30 CLOVERDALE 77 63 81 63 84 / 30 40 30 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 02/02
Hazardous weather outlook, Jul 21, 11:38 AM MDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1138 AM MDT SUN JUL 21 2013 NMZ401>417-TXZ418>424-221745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1138 AM MDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS WITH HIGHER RAIN AMOUNTS EXPECTED. STORMS WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 45 MPH. LOCALIZED FLOODING IS POSSIBLE NEAR STRONGER STORMS. MODERATE TO HEAVY RAINFALL MAY OCCUR OVER FLOOD SENSITIVE AREAS LIKE THE SILVER FIRE BURN SCAR OF THE EAST GILA REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND NIGHT TIME THROUGH THE END OF THE WEEK. THERE MAY BE AN INCREASE IN COVERAGE BY THURSDAY AND FRIDAY AS DEEPER MOISTURE MOVES OVER THE AREA. PERIODS OF MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE FROM STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:52 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 113 min |
| Jul 20, 7:08 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 4 hr |
| Jul 20, 8:35 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Grant, Luna, Sierra | 115 min |
| Jul 20, 9:39 PM MDT | Flash Flood Warning | EPZ | Sierra | 4 hr |
| Jul 20, 10:57 PM MDT | Areal Flood Advisory | EPZ | Grant | 108 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.